I had 2 vials of Sculptra injected 6 weeks apart almost a year ago and loved it. I went back 8 months later for another vial but this time lumps appeared 2 weeks after the injections in the center of my cheeks. After 2 rounds of saline injections, my face began to swell. Prednisone was a temporary fix. The lumps are still there and at least 1-1 1/2" round and hard and the apple of my cheeks are swollen. I've been on antibiotics for weeks. A reputable plastic surgeon did the injections.
Big Lumps and Swelling 2 Weeks After Sculptra Injections That Have Continued for 2 Months?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
Lumps and Swelling After Sculptra
Thank you for your question. This is very uncommon and I would ask them how long in advance the product was mixed. If it was mixed the day of service, this may contribute to the response. If the lumps do not resolve, they may need to be excised. If you failed to massage your face as directed, then that may be the cause of your lumps. Massaging is essential according top the regimen prescribed. I hope this helps!
Techniques for minimizing risk of nodules after Sculptra injection
With proper reconstitution and injection techniques the risk of nodule formation is minimized but still present. When these nodules form, they will eventually resolve spontaneously but injections of steroid and 5-FU can help to expedite this process.
Treatment of Sculptra lumps
In a recent study, 8.5% of patients injected with Sculptra experienced formation of nodules. All nodules could be felt but were not visible. The onset of nodule formation from the time of injection can vary. Early nodules appear one to three months after treatment and most spontaneously disappear. Intralesional injections of very dilute triamcinolone can be quite helpful for you at this point.
You might also like...
Lumps and swelling 2 weeks after Sculptra to cheeks
It is unusual, but not impossible, to develop nodules in the cheeks after Sculptra injections. You mentioned treatment with saline, prednisone and antibiotics, but the only treatment I have found to be effective is injecting a steroid medication, like Kenalog, directly into the nodules. This normally improves the problem within a few days.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.